Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

What causes right upper quadrant pain followed by gas and diarrhea?

DOCTOR OF THE MONTH - Apr 2013
Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 9420 Questions
Question
Results of a recent manometry indicate Jackhammer esophagus. I will upload the report. I don't see my GI doc until mid January, so I was wondering what your impression and/or treatment recommendations might be. I am about 4 years post cholestectomy, I also get severe URQ pain referring to the back although bloodwork doesn't seem to indicate and pancreatic involvement. These "attacks" are often followed by lots of gas and "yellow" diarrhea. Recently (this year) diagnosed with lupus as well as the possibility of other auto-immune diseases. I'm normally such an active, busy person (librarian), but my quality of life has diminished greatly. Thank you for your thoughts.
Fri, 25 May 2018 in General Health
 
 
Answered by Dr. Ivan R. Rommstein 14 hours later
Brief Answer:
See next

Detailed Answer:
Hi and welcome again.
Yes, this is indicating such esophageal motility disorder which is characterized by painful spasms, heartburn and digestion difficulties with bloating, constipation or diarrhea. It would still be good to do barium swallow test and gasteoscopy since manometry may not be sufficient to rule out hiatal hernia. Second, this is treated similar to Gerd or gastric. You need to follow anti acid diet, avoid overeating, smoking and alcohol. Sleep with elevated upper body. Anti acid medication should be continued, but some other may be added such as nitrates, tryciclic antidepressants or baclofen. If there won't be improvement then endoscopic procedures may be required which includes botulinum injections into esophagus or myotomy which is done endoscopically. Wish you good health. Feel free to ask further questions.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor